Alert archive / Ohio / Special Weather Statements in 2015
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 15, 2015, 11:02 PM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2015, 11:02 PM EDT (03:02 UTC)
- Expired
- Oct 16, 2015, 12:00 AM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 8 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 11:20 PM EDT | NON-TSTM WND DMG | 3 Nne Cleveland, OH | A COUPLE LIGHT POLES DOWN ON THE SHOREWAY IN CLEVELAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WWUS81 KCLE 160302
SPSCLE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 PM EDT THU OCT 15 2015
OHZ010>012-160400-
LORAIN-CUYAHOGA-LAKE-
1102 PM EDT THU OCT 15 2015
...A LINE OF HEAVY RAIN WILL AFFECT SOUTHWESTERN LAKE... CUYAHOGA
AND LORAIN COUNTIES...
AT 1100 PM EDT...A LINE OF HEAVY RAIN WAS ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF CLEVELAND TO NEAR LORAIN...AND MOVING
SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...LORAIN...ELYRIA...PAINESVILLE...WILLOWICK...VERMILION...
PARMA...LAKEWOOD...EUCLID...MENTOR...CLEVELAND HEIGHTS...
STRONGSVILLE...BRUNSWICK...WESTLAKE...NORTH ROYALTON...NORTH
RIDGEVILLE...SOLON...AVON LAKE...WILLOUGHBY AND EASTLAKE.
LAT...LON 4164 8115 4164 8129 4159 8129 4156 8139
4135 8140 4135 8159 4128 8157 4127 8197
4120 8198 4120 8207 4114 8208 4114 8217
4106 8218 4107 8234 4143 8234 4143 8227
4152 8202 4148 8189 4150 8171 4174 8134
TIME...MOT...LOC 0300Z 253DEG 53KT 4166 8171 4148 8211
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 15, 9:36 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 15, 9:36 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 936 PM EDT THU OCT 15 2015 .SYNOPSIS... LOW PRESSURE OVER LAKE SUPERIOR WILL TRACK INTO QUEBEC TONIGHT DRAGGING A COLD FRONT MOVING ACROSS THE AREA. A REINFORCING SURGE OF COLD AIR WILL ARRIVE ON FRIDAY. HIGH PRESSURE WILL RIDGE INTO THE AREA FROM THE MIDWEST ON SATURDAY. THE HIGH WILL BE CENTERED OVER OHIO SUNDAY CUTTING OFF THE LAKE EFFECT PRECIP. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SHOWERS WILL CONTINUE ACROSS THE AREA FROM WEST TO EAST OVERNIGHT. THEY SHOULD TAPER OFF WEST TO EAST AS WELL. REMOVED THE THREAT FOR THUNDER AND IF ANY DOES OCCUR...IT SHOULD REMAIN EAST OF THE FORECAST AREA. SOME BRIEF GUSTY WINDS ARE OCCURRING WITH THE SHOWERS AS THE SHOWERS BRING THE STRONG THE STRONGER WINDS ALOFT DOWN TO THE SURFACE. EARLIER...BURKE LAKEFRONT AIRPORT HAD A PEAK WIND TO 36 KNOTS. MADE SOME ADJUSTMENTS TO THE TIMING OF THE RAIN TAPERING OFF FROM WEST TO EAST AND UPPED THE POPS AS WELL. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... MODELS CONTINUE TO BRING SECOND REINFORCING SHOT OF VERY COLD AIR ACROSS THE AREA FRIDAY AFTERNOON. EXPECT SOME SYNOPTIC SHOWERS WITH THE FRONT...BUT THEN LAKE EFFECT SHOWERS WILL REPLACE THEM AS THE 850MB TEMPS PLUNGE TO -6C BY DAYBREAK SATURDAY. AGAIN WITH A NORTHWEST FLOW SHOWERS SHOULD BE PRIMARILY CONFINED TO SNOWBELT EAST OF CLEVELAND. THE THICKNESSES ALSO SUPPORT THE CHANCE OF SNOW FOR INLAND NW PA. BEST CHANCES OF SNOW CONTINUE TO BE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LIGHT ACCUMULATIONS MAY BE POSSIBLE CLOSE TO THE NY/PA BORDER. EXPECT THE COLDEST TEMPERATURES OF THE SEASON SATURDAY NIGHT. EXPECT TEMPS IN THE LOWER TO MID 30S ALONG THE LAKESHORE AND UNDER THE LAKE EFFECT CLOUDS. BUT FURTHER INLAND TEMPERATURES COULD WELL PLUNGE TO AROUND 30 DEGREES BY DAYBREAK SUNDAY. STILL DOUBTS AS HOW WIDESPREAD FROST WILL BE SINCE WINDS DO NOT APPEAR THAT THEY WILL DECOUPLE...BUT A HARD FREEZE IS A DEFINITE POSSIBILITY. IF YOU HAVE ANY VEGETATION THAT IS SENSITIVE TO THE COLD MAKE PLANS TO PROTECT IT. && .LONG TERM /MONDAY THROUGH THURSDAY/... A WARM FRONT WILL LIFT THROUGH NORTHERN OHIO AS HIGH PRESSURE SHIFTS OFF THE MID ATLANTIC COAST ON MONDAY. THIS WILL ALLOW TEMPERATURES TO CLIMB INTO THE UPPER 50S FOR HIGHS ON MONDAY...AND INTO THE 60S FOR TUESDAY. THE HIGH WILL THEN BUILD BACK TO THE EAST AND KEEP FAIR FALL CONDITIONS IN PLACE INTO WEDNESDAY. HIGHS WILL ONCE AGAIN TOP OFF AROUND 60. SOME TIME THURSDAY A LOW WILL WILL DRIVE A COLD FRONT ACROSS THE AREA AS IT MOVES UP INTO CANADA. THE MODELS ARE STILL WORLDS APART ON THE PLACEMENT OF THE LOW AND TIMING OF FRONTAL PASSAGE...AND GIVEN THIS IS DAY 6 OF THE FORECAST...WILL KEEP POPS IN CHECK AROUND 30 FOR NOW. THE GOOD NEWS IS THAT WE ARE ONLY LOOKING AT A SLIGHT COOL OFF BEHIND THE FRONT. HIGHS WILL STILL GENERALLY BE AROUND 60. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... WIDESPREAD SHOWERS MOVING ACROSS NORTHERN OHIO AND NORTHWEST PA WILL MOVE EAST THROUGH THE EVENING HOURS AND DIMINISH OVER ALL TAF SITES EXCEPT PERHAPS ERI BY 06Z. SOME LAKE-EFFECT SHOWERS MAY LINGER INTO THE OVERNIGHT AND IMPACT ERI... BUT SHOULD NOT BE OF TOO MUCH CONCERN PAST 08Z. OBSERVATIONS AND MODELS SHOW THAT THE CURRENT CEILINGS SCATTER OUT BEHIND THE RAIN WITH SOME RESIDUAL LOW CLOUDS AROUND THROUGH THE OVERNIGHT HOURS. CLOUDS FORMING OFF OF LAKE ERIE COULD KEEP A CEILING AT ERI AND MAYBE YNG BUT THINKING THAT SKIES WILL BE SCATTERED CLOUDS IF NOT COMPLETELY CLEAR. RAIN WILL RETURN TOMORROW AFTERNOON WITH THE COLD FRONT AND WILL MOVE SOUTH OVER THE AREA. THE GREATEST COVERAGE AND MOST-IMPACTFUL RAIN WILL BE THE TAF SITES FROM CLE EASTWARD. IT IS A TOUCH TOO EARLY TO PUT IN MORE THAN A VICINITY SHOWER AT THIS TIME BUT IT WILL BE ADDRESSED AT FUTURE TAF ISSUANCES. WINDS WILL BE STRONG THROUGH THE TAF PERIOD AROUND 10 TO 14 KTS WITH A SLIGHT LULL OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND THE PASSING OF THE RAIN SHOWERS. .OUTLOOK...NON-VFR POSSIBLE MAINLY NE OH AND NW PA THRU SAT. && .MARINE... WINDS OF 20 TO 30 KNOTS HAVE BEGUN TO VEER A FEW MORE DEGREES TO THE WEST. EXPECT THE WINDS TO VEER WNW THIS EVENING BEHIND A SURFACE TROUGH. WINDS MAY TAPER OFF SOME BRIEFLY ON FRIDAY BEFORE PICKING UP AGAIN FROM THE NW BEHIND A COLD FRONT. HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE SW ON SAT WHICH WILL DIMINISH THE WIND ENOUGH TO GET THE NEARSHORE WATERS BELOW 4 FEET. UNTIL THEN THE SMALL CRAFT ADVISORY REMAINS IN EFFECT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT SATURDAY FOR LEZ142>149. && SYNOPSIS...DJB NEAR TERM...LOMBARDY SHORT TERM...DJB LONG TERM...MAYERS AVIATION...OUDEMAN/SEFCOVIC MARINE...MAYERS
Hazardous weather outlook, Oct 15, 8:50 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 850 AM EDT THU OCT 15 2015 OHZ003-006>011-017>022-027>033-036>038-047-161300- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 850 AM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FROST WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING ACROSS THE WEST. MUCH OF THE REGION WILL EXPERIENCE WIDESPREAD FROST SUNDAY MORNING AS TEMPERATURES PLUNGE TO WITHIN A COUPLE DEGREES OF 30. A FREEZE WARNING MAY BE NEEDED. IF YOU HAVE ANY VEGETATION THAT IS SENSITIVE TO THE COLD MAKE PLANS TO PROTECT IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012>014-023-089-PAZ001>003-161300- LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 850 AM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL ACCUMULATIONS WILL NEED TO BE WATCHED CLOSELY FRIDAY NIGHT INTO SATURDAY NIGHT. BANDS OF VERY EFFICIENT RAINFALL MAY OCCUR OFF THE WARMER WATERS OF LAKE ERIE WHICH COULD LEAD TO SOME LOCALIZED FLOODING. CLOUD COVER AND SHOWERS WILL LIKELY LIMIT THE COVERAGE OF FROST ACROSS INLAND LOCATIONS OF NORTHEAST OHIO INTO NW PA THIS WEEKEND. HOWEVER TEMPERATURES WILL STILL DIP TO AROUND FREEZING SATURDAY NIGHT. IF YOU HAVE ANY VEGETATION THAT IS SENSITIVE TO THE COLD MAKE PLANS TO PROTECT IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-161300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 850 AM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 15, 10:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 PM EDT THU OCT 15 2015
PAZ001-002-160400-
NORTHERN ERIE-SOUTHERN ERIE-
1054 PM EDT THU OCT 15 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE
COUNTY...
AT 1053 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WESTFIELD TO NEAR ERIE...AND MOVING EAST AT 45
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ERIE...NORTH EAST...WATTSBURG...NORTHWEST HARBORCREEK...
HARBORCREEK...LAWRENCE PARK...WESLEYVILLE AND NORTHWEST HARBORCR.
LAT...LON 4201 7976 4200 7962 4197 7961 4207 8025
4212 8013 4213 8015 4213 8012 4214 8009
4215 8011 4214 8014 4216 8012 4217 8008
4215 8010 4215 8006 4227 7977
TIME...MOT...LOC 0253Z 278DEG 38KT 4234 7963 4211 8022
LOMBARDYSpecial weather statement, Oct 15, 11:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 PM EDT THU OCT 15 2015
OHZ010>012-160400-
LORAIN-CUYAHOGA-LAKE-
1102 PM EDT THU OCT 15 2015
...A LINE OF HEAVY RAIN WILL AFFECT SOUTHWESTERN LAKE... CUYAHOGA
AND LORAIN COUNTIES...
AT 1100 PM EDT...A LINE OF HEAVY RAIN WAS ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF CLEVELAND TO NEAR LORAIN...AND MOVING
SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...LORAIN...ELYRIA...PAINESVILLE...WILLOWICK...VERMILION...
PARMA...LAKEWOOD...EUCLID...MENTOR...CLEVELAND HEIGHTS...
STRONGSVILLE...BRUNSWICK...WESTLAKE...NORTH ROYALTON...NORTH
RIDGEVILLE...SOLON...AVON LAKE...WILLOUGHBY AND EASTLAKE.
LAT...LON 4164 8115 4164 8129 4159 8129 4156 8139
4135 8140 4135 8159 4128 8157 4127 8197
4120 8198 4120 8207 4114 8208 4114 8217
4106 8218 4107 8234 4143 8234 4143 8227
4152 8202 4148 8189 4150 8171 4174 8134
TIME...MOT...LOC 0300Z 253DEG 53KT 4166 8171 4148 8211
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:38 PM EDT | Special Marine Warning | CLE | 82 min | |
| Oct 15, 10:49 PM EDT | Special Marine Warning | CLE | 41 min | |
| Oct 16, 3:44 AM EDT | Freeze Watch | CLE | Ashland, Crawford, Hancock, Holmes, Huron, Knox and 8 more | 12 hr |
| Oct 16, 3:59 PM EDT | Freeze Warning | CLE | Ashland, Crawford, Hancock, Holmes, Huron, Knox and 8 more | 17 hr |
| Oct 15, 10:54 PM EDT | Special Weather Statement | CLE | Erie | 66 min |
Nearby
Special Weather Statements in Ohio, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.